MAUDE Adverse Event Report: PENUMBRA, INC. LP SYSTEM DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. LP SYSTEM DETACHMENT HANDLE; HCG, KRD
Model Number RLPH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00655.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the abdominal aorta aneurysm (aaa) using ruby coil lps, lp system detachment handle (handle), a non-penumbra 5fr angio catheter, and a non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil lp into the vessel using the microcatheter and attempted to detach it using a handle; however, the handle made an audible click, but the ruby coil lp failed to detach.The hospital technologist made three more attempts to detach the ruby coil lp using the handle, but the ruby coil lp still failed to detach.The physician then attempted to manually detach the ruby coil lp; however, it was unsuccessful.Therefore, the ruby coil lp was removed.Subsequently, the physician advanced a new ruby coil lp and attempted to detach it using the same handle, but the ruby coil lp failed to detach.Therefore, the handle was removed.The procedure was completed using a new handle and the same ruby coil lp.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the pet lock was broken on the proximal end of the pusher assembly, and the embolization coil was intact with the pusher assembly.During the functional test, the returned handle mentioned in the complaint that failed to detach the coil during the procedure was attached to the proximal end of the pusher assembly and the ruby coil could not be detached using the handle.Further evaluation revealed coagulated blood within the ddt and a kink in the pusher assembly.This damage may have prevented the coil from being detached during the functional test.The root cause of the reported complaint could not be determined.Evaluation of the first returned handle revealed a functional device.During the functional test, the handle was tested on the handle fixture and passed within specification.The handle was then used to detach a demonstration coil without an issue.Evaluation of the second returned handle revealed a functional device.There was no reported issue on this handle; however, during the functional test, the handle was functionally tested on the handle fixture and passed within specification but appeared to be weak.The handle was then used to detach a demonstration coil without an issue.The handle body was opened and the spring to the actuator was stretched.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.Penumbra handles are visually inspected and functionally tested during incoming inspection by quality.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-00655 h3 other text : placeholder.

Brand Name
LP SYSTEM DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11603069
Report Number3005168196-2021-00656
Device Sequence Number11667970
Product Code HCG
UDI-Device Identifier00815948021969
UDI-Public00815948021969
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Model NumberRLPH1
Device Catalogue NumberRLPH1
Device Lot NumberF100629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Date Report Sent to FDA01/01/2005